MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OBSIDIO; VASCULAR EMBOLIZATION DEVICE

BOSTON SCIENTIFIC CORPORATION OBSIDIO; VASCULAR EMBOLIZATION DEVICE
Model Number M0013972101010
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Numbness (2415); Embolism/Embolus (4438)
Date of Event 08/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that dislodgement occurred requiring additional intervention.Obsidio was selected for an embolization procedure.The obsidio was delivered through a coil pack from a previous case that had recanalized.The standard delivery of obsidio went smoothly.During an attempt to remove the microcatheter, by pulling it back through the coil pack post embolization, the microcatheter may have been kinked causing a portion of the obsidio material to become loose from the microcatheter and go distal as the microcatheter was pulled out at the arterial branch.The dislodged embolic material went distal causing perfusion of vessels that supply the hand/fingers.The physicians attempted to suck out the sheered material, using aspiration, which caused it to go even more distal and further sheer.Immediately following the embolization procedure, the patient experienced pain and discomfort.An unknown intervention was used to treat the pain.The patient was admitted to the hospital.The patient has since recovered and was discharged.
 
Additional Manufacturer Narrative
A2: age at time of event: under 18.B3: date of event: boston scientific has been unable to obtain additional information regarding the date of event, despite good faith efforts.
 
Event or Problem Description
It was reported that dislodgement occurred requiring additional intervention.Obsidio was selected for an embolization procedure.The obsidio was delivered through a coil pack from a previous case that had recanalized.The standard delivery of obsidio went smoothly.During an attempt to remove the microcatheter, by pulling it back through the coil pack post embolization, the microcatheter may have been kinked causing a portion of the obsidio material to become loose from the microcatheter and go distal as the microcatheter was pulled out at the arterial branch.The dislodged embolic material went distal causing perfusion of vessels that supply the hand/fingers.The physicians attempted to suck out the sheered material, using aspiration, which caused it to go even more distal and further sheer.Immediately following the embolization procedure, the patient experienced pain and discomfort.An unknown intervention was used to treat the pain.The patient was admitted to the hospital.The patient has since recovered and was discharged.It was further reported that there was a short landing zone due to the previous coil pack and there were no other embolic options.There was 0.2ml of obsidio injected through a truselect microcatheter into the existing coil pack.A proper cast formed and the microcatheter was applied with negative pressure and slowly pulled back.The microcatheter moved forward a bit before coming back when removing the catheter, dislodging the proximal cast and pulling it back with the catheter appearing to be stuck to the catheter.As the microcatheter was pulled back, this caused non target embolization down the ulnar artery into the palm of the hand.A non-boston scientific aspiration system was used in an attempt to retrieve the obsidio; however, the thrombectomy caused further distal embolization into the digits.The patient experienced numbness tingling in the fingers.The patient is doing well, and the symptoms have resolved.

Brand Name
OBSIDIO
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
OBSIDIO, INC.
2 scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21322195
Report Number2124215-2025-06186
Device Sequence Number20953676
Product Code KRD
UDI-Device Identifier00191506043124
UDI-Public00191506043124
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K213385
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberM0013972101010
Device Catalogue NumberM0013972101010
Device Lot Number0000401241
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by Manufacturer02/14/2025
Initial Report FDA Received Date02/06/2025
Supplement Report FDA Received Date03/11/2025
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age12 YR
Patient SexMale